For the past 2 and 1/2 months I've been having headaches. Nothing serious, only mild, but consistent, every day, off an on all day long. About a week after I started having headaches my right eyelid started twitching, followed by the left about a month later. Well, about 2 weeks ago, I woke up and my eyes were bloodshot, my right eye being the worst. After I get up and put eyedrops in, about 60% of the redness goes away. I always take my contacts out at night, and for the past 2 weeks I've been wearing my glasses. I also visited my optometrist. He thought I had eye alergies and gave me a prescription for Zylet, which hasn't helped at all. He also tested my contact prescription, and they were fine too. Also, I have NO itching or watering, which I thought was common with eye alergies.
hmm. both eyes being red at the same time is certainly interesting. unlikely to be infection of any kind, bacterial viral, fungal or otherwise. the fact that both eyes became red simultaneously is most likely what caused your optometrist to think it was allergies...i'd have probably thought that as well. although zylet is an antibacterial/steroid combo, not my 1st choice for allergic reaction.
the vast majority of redness in most contact lens wearers is due to the contacts. old contacts, overworn contacts, allergy to the solution, chronic hypoxia, etc. my advice is to completely stop all contact lens wear (which you did), continue with the drops as rx'd, and stop using any and all over-the-counter redness drops. those can and do make these types of inflammations worse, not better.
itching and watering are just really common symptoms of allergies. i have certainly seen patients with allergic reactions who did not have either itching or watering.
if you dont start looking better after 10 days on the drops, either go back or get a second opinion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.